Flood, Tillman
- When
- August 6, 7:45 PM CST to 10:45 PM CST
- Where
- Tillman County, 1.01 mi SE of Frederick to 0.72 mi NE of Frederick
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 34.380, -99.007
Received via Twitter.
After widespread rain and thunderstorms moved through during the predawn hours and weakened during the day, instability increased during the afternoon and intense thunderstorms developed along a stationary front across southern Oklahoma on the 6th. These storms moved slowly in a very moist environment causing heavy rainfall amounts and localized flooding and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
After widespread rain and thunderstorms moved through during the predawn hours and weakened during the day, instability increased during the afternoon and intense thunderstorms developed along a stationary front across southern Oklahoma on the 6th. These storms moved slowly in a very moist environment causing heavy rainfall amounts and localized flooding and flash flooding. One severe wind gust was measured in Carter County but no damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 6, 5:35 PM CST, 2 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 635 PM CDT Sun Aug 6 2017 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... There is a lot of uncertainty regarding convective development this evening and overnight, since the fate of storm development in our forecast area will be partially dependent on what happens with the large storm cluster from NW/KSJT to W/KFTW...and how much lift the weak cold front (across central/southern Oklahoma) can generate. TSRA were already mentioned in the TAFs for KLAW and KSPS for this evening, and that seems reasonable, and likely enough to keep, but storms are by no means definite at either site. Models and recent history suggest that low clouds, mostly with bases from 1,000 to 2,000 ft, but sometimes lower, will form overnight, and will persist through at least mid-morning, if not early afternoon on Monday. Winds are expected to be mainly from the northeast at 10 to 15 kt, except, of course, in/near thunderstorms. CmS && .PREV DISCUSSION... /issued 234 PM CDT Sun Aug 6 2017/ DISCUSSION... Large complex of storms moved through overnight and this morning, overturning much of the airmass across the area. There looks to be some recovery going on across parts of central and southern Oklahoma into north Texas this afternoon to the south of advancing surface front. Could see scattered convection develop later this afternoon along and south of this boundary across southern Oklahoma. This activity would then shift south into north Texas overnight. Some heavy rainfall is possible, but anticipate more widespread potentially flooding rain to be south of the area. Do not anticipate a flood watch at this time. Rain chances linger across the south Monday, but a majority of the area may remain dry Monday and Tuesday before another active period commences Tue night/Wed and continues into next weekend. This should keep temperatures in check through much of the upcoming week with 80s being the rule for highs with most of the 90s confined to western north Texas. Flood watches may be necessary by later in the week if what the models show comes to fruition. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 83 68 84 / 10 10 10 20 Hobart OK 70 84 69 86 / 20 20 10 20 Wichita Falls TX 73 85 71 87 / 60 30 20 30 Gage OK 65 80 64 83 / 10 10 10 20 Ponca City OK 66 82 66 82 / 0 0 0 10 Durant OK 72 84 71 85 / 70 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/03/23
Hazardous Weather Outlook National Weather Service Norman OK 1211 PM CDT Sun Aug 6 2017 OKZ004>048-050>052-TXZ083>090-071015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 PM CDT Sun Aug 6 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this afternoon and evening. The risk area is generally along and south of an Altus to Ardmore and Durant line. A nearly stationary outflow boundary, combined with strong afternoon heating should result in scattered showers and thunderstorms. Moderate instability will result in a few strong to severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts to 70 mph and some hail will be possible with the stronger storms. Heavy Rain/Flooding... Thunderstorms could produce heavy rainfall this afternoon and tonight, resulting in localized flooding. The most likely locations to experience heavy rain and flooding are portions of southern Oklahoma and north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms chances will continue through next Saturday across parts of Oklahoma and north Texas. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread or significant severe weather is not expected. .Heavy Rain/Flooding... Thunderstorms may produce locally heavy rainfall across the area anytime Monday through next Saturday. Several inches of rainfall may occur across parts of Oklahoma and north Texas through the middle of next week. The heavy rainfall may result in flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
730 PM CDT SUN AUG 6 2017
OKZ039-041-046-047-070100-
Stephens OK-Carter OK-Johnston OK-Murray OK-
730 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...northern
Carter...west central Johnston and southwestern Murray Counties Until
800 PM CDT...
AT 727 PM CDT, strong thunderstorms were along a line extending from
4 miles west of Velma to near Ratliff City to near Turner Falls to 6
miles northwest of Mannsville, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Springer, Velma, Dougherty, Gene Autry, Tatums, Ratliff City, Graham,
Pooleville, Milo, Lake Of The Arbuckles, Turner Falls and Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3437 9781 3433 9746 3433 9717 3420 9693
3422 9677 3449 9704 3447 9722 3447 9759
3450 9781
TIME...MOT...LOC 0027Z 315DEG 11KT 3445 9775 3443 9754 3443 9717 3427
9692
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
737 PM CDT SUN AUG 6 2017
TXZ084-070100-
Foard TX-
737 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard County Until
800 PM CDT...
AT 734 PM CDT, a strong thunderstorm was located 5 miles southwest of
Thalia, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Locations impacted include...
Crowell and Thalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3401 9978 3403 9953 3375 9948 3378 9953
3378 9955 3380 9954 3379 9957 3380 9958
3379 9958 3380 9961 3380 9963 3382 9964
3381 9966 3383 9969 3381 9970 3383 9981
TIME...MOT...LOC 0034Z 349DEG 11KT 3395 9963
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 802 PM CDT SUN AUG 6 2017 OKZ039-045-046-070200- Stephens OK-Carter OK-Jefferson OK- 802 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens... northwestern Carter and northeastern Jefferson Counties Until 900 PM CDT... AT 758 PM CDT, a strong thunderstorm was located 4 miles southwest of Velma, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... Locations impacted include... Healdton, Velma, Loco, Ratliff City and Fox. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3447 9783 3448 9748 3422 9744 3423 9789 TIME...MOT...LOC 0058Z 348DEG 11KT 3440 9770 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 816 PM CDT SUN AUG 6 2017 TXZ084-085-087-088-070145- Wilbarger TX-Foard TX-Knox TX-Baylor TX- 816 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wilbarger... southeastern Foard...northeastern Knox and northwestern Baylor Counties Until 845 PM CDT... AT 816 PM CDT, a strong thunderstorm was located 8 miles southeast of Crowell, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Crowell, Thalia, Truscott and Gilliland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3396 9982 3402 9941 3371 9932 3368 9982 TIME...MOT...LOC 0116Z 326DEG 10KT 3387 9964 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
825 PM CDT SUN AUG 6 2017
TXZ087-070215-
Knox TX-
825 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Knox County Until 915 PM
CDT...
AT 824 PM CDT, a strong thunderstorm was located 10 miles west of
Benjamin, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Knox City, Benjamin, Truscott and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3340 9999 3382 10000 3383 9999 3383 9984
3353 9963 3340 9975
TIME...MOT...LOC 0124Z 312DEG 11KT 3360 9997
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
840 PM CDT SUN AUG 6 2017
OKZ041-046-047-050>052-070215-
Love OK-Carter OK-Johnston OK-Marshall OK-Murray OK-Bryan OK-
840 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love...southeastern
Carter...southwestern Johnston...Marshall...southeastern Murray and
Bryan Counties Until 915 PM CDT...
AT 837 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Ardmore to 5 miles northwest of Little City to 3
miles south of Utica to 7 miles south of Boswell. The storms were
nearly stationary.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Ardmore, Durant, Madill, Tishomingo, Lone Grove, Kingston, Dickson,
Colbert, Mannsville, Springer, Bokchito, Ravia, Achille, Bennington,
Silo, Mill Creek, Dougherty, Gene Autry, Kemp and Mead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3383 9583 3389 9593 3384 9602 3384 9614
3376 9618 3377 9629 3369 9636 3378 9643
3378 9647 3390 9659 3401 9679 3410 9726
3428 9733 3444 9710 3445 9680 3420 9658
3403 9609 3404 9594 3394 9594 3387 9580
TIME...MOT...LOC 0137Z 41DEG 10KT 3423 9711 3413 9669 3386 9623 3392
9591
03The Altus AFB radar (KFDR), 3 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
2 flash flood, 1 flood, 1 thunderstorm wind. Local standard time, as filed.
Received via Twitter.
Streets were closed in town due to flooding.
Flash flooding resulted in at least two stranded vehicles due to high water, and barriers were placed on 4 roads in the city of Lawton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 719764, 719765, 719766, 719767.